South Dakota, 2010Tornadoes and Flash Flooding in South Dakota, June 26, 2010
June 26, 2010 · NWS FSD · 53 events in 13 counties and zones
Thunderstorms produced a variety of severe weather and flash flooding in much of southeast South Dakota from late morning through the afternoon and into the early evening of June 26th. The first reports were mostly large hail and mainly north of Interstate 90, but by early evening the storms had also spread south of the interstate, and produced a greater variety of severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $576,000
- Crop damage
- None recorded
- Events
- 53
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced a variety of severe weather and flash flooding in much of southeast South Dakota from late morning through the afternoon and into the early evening of June 26th. The first reports were mostly large hail and mainly north of Interstate 90, but by early evening the storms had also spread south of the interstate, and produced a greater variety of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 26, 3:47 AM CST, 6 hours 38 minutes earlier.
Area forecast discussion, Jun 26, 3:47 AM CST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 AM CDT SAT JUN 26 2010
.DISCUSSION...
CURRENTLY...SOME ISOLATED THUNDERTORMS HAVE JUST REDEVELOPED NEAR
THE SPENCER IA VCNTY. THIS ACTIVITY SHOULD CONT TO WANE DURING THE
PRE DAWN HOURS AS THE LOW LEVEL JET IN NEBRASKA DECREASES CAUSING
LESS SPEED CONVERGENCE IN OUR AREA. ELSEWHERE...AREAS OF DENSE FOG
HAVE DEVELOPED BEHIND THE DEPARTING MCS IN SW MN. THIS FOG IS
PROBABLY FAIRLY SHALLOW AND SHOULD BURN OFF BY AT LEAST MID MORNING.
THEREFORE CHOSE TO FORGO ANY DENSE FOG ADVY ATTM. SOME OF THIS FOG
MAY ADVECT INTO THE BROOKINGS SD AREA...AND OTHER PARTS OF E CENTRAL
SD BY SUNRISE. BUT AGAIN IT SHOULD NOT GET TOO OUT OF CONTROL.
OTHERWISE WE ARE LOOKING AT A QUASI STALLED SFC BOUNDARY PROJECTED
TO SETUP RIGHT ALONG I 90 AS THE DAY PROGRESSES. ONE CAN ALREADY
KIND OF SEE THE WIND SHEAR...WITH S OR SE SFC WINDS IN NW IA...
CHANGING TO MORE OF A LIGHT ELY FETCH ALONG I 90 AND NWD. THIS
BOUNDARY...COUPLED WITH ANOTHER VERY STRONG SHORT WAVE MOVG EWD LATE
TODAY AND TONIGHT...WL BE THE FOCUS FOR STRONG TO SEVERE CONVECTION
ONCE AGAIN. ML CAPES ARE ONCE AGAIN AROUND 3000 TO 3500 J/KG SO
INSTABILITY ABOUNDS. DIRECTIONAL 0-6KM SHEAR IS VERY STOUT JUST
AHEAD OF THE ADVANCING CDFNT FM THE WEST...WITH BACKING LOW LEVEL
WINDS JUST AHEAD OF THE EWD MOVG CDFNT WHICH IS BOTHERSOME. 0-6KM
SHEAR FOR THIS TIME OF YEAR IS FAIRLY STRONG AT 30 KTS FOR MUCH OF
OUR FA EARLY THIS EVENING. BESIDES THE USUAL SVR WX POTENTIAL THIS
EVENING...ONE HAS TO BE CONCERNED ABOUT MORE TORNADIC DEVELOPMENT
BEFORE 06Z AHEAD OF THE ADVANCING CDFNT...AND ALONG AND NORTH OF THE
WRMFNT DRAPPED ALONG I 90. THIS BASICALLY PLACES A BOX OF THE
STRONGEST SVR WX WITH HEAVY RAINFALL FROM HUTCHINSON COUNTY TO
KINGSBURY COUNTY ON THE WEST END...THEN EXTENDING STRAIGHT EWD FM
THERE TO INCLUDE SW MN AND EXTREME NW IA. WL HIGHLIGHT THIS IN THE
HWO. CONCERNING WATER...THE SHORTWAVE IS MOVG PRETTY FAST...SO NOT
EXPECTING A TON OF RAIN IN ANY GIVEN LOCATION. BUT ONE TO THREE
INCHES IS CERTAINLY POSSIBLE...ESP IN THE AFOREMENTIONED BOX...SO
THEREFORE OPTED TO ISSUE A FLASH FLOOD WATCH KNOWING THAT THE GROUND
IS ALREADY SATURATED IN THIS AREA FOR MANY LOCATIONS.
THOUGHTS ARE FOR TIMING...THAT SOME CONVECTION COULD MOVE INTO OUR
WRN ZONES AS EARLY AS LATE MORNING NOTING THE COMPLEX OF TSRA IN
NWRN SD RIGHT NOW. THE ACTUAL SHORT WAVE IS CURRENTLY SPARKING SOME
TSRA NEAR BILLINGS ATTM. THEN IN THE EARLY AFTERNOON...CHCS OF
CONVECTION ARE A THREAT ALONG AND NORTH OF THE WRMFNT. THEN ONCE THE
SHORTWAVE INFRINGES ON THIS FA LATE TODAY...CONVECTION SHOULD FIRE
IN EARNEST ACROSS OUR WRN ZONES LATE THIS AFTERNOON...MOVG EWD THIS
EVENING. THINGS SHOULD THEN QUIET DOWN AFTER 06Z. ONE THING THAT WE
REALLY DO NOT HAVE WORKING FOR US LATE TODAY AND TONIGHT THAT WE HAD
YESTERDAY AND OVERNIGHT A FEW HOURS AGO...IS SO FAR THE MODELS ARE
PROGGING NOT A VERY STRONG LOW LEVEL JET SOUTH OF THIS FA LIMITING
SPEED CONVERGENCE. BUT STILL...THE MID LEVEL WINDS ARE STRONG AND
THE AFOREMENTIONED DIRECTIONAL SHEAR AHEAD OF THE CDFNT AND NEAR THE
WRMFNT IS ALSO STRONG.
ANOTHER WARM DAY IS IN STORE...AND HEAT INDICE VALUES ARE
APPROACHING HEAT INDEX CRITERIA IN EXTREME SERN SD AND NWRN IA. THIS
MAY HAVE TO BE MONITORED BY THE DAY SHIFT. SO FAR...I AM JUST BLO
CRITERIA OF 105 DEGS.
OTHERWISE THE CDFNT TONIGHT SWEEPS EVERYTHING THROUGH...SO WE ARE
LOOKING AT A MUCH LESS HUMID DAY ON SUNDAY. SUNDAY AFTERNOON POPCORN
CONVECTION COULD OCCUR ALONG AND EAST OF A LINE FROM KINGSBURY
COUNTY TO THE SPENCER IA AREA. ML CAPES ARE AROUND 300 TO 500 J/KG
WITH CHILLY AIR ALOFT IN THAT AREA. BUT RIGHT NOW IT LOOKS JUST A
BIT TOO DRY SO LEFT OUT FOR NOW. THEN A SHOT OF COOL AIR COMES DOWN
WITH A SUBTLE SFC FROPA SUNDAY NIGHT. THEREFORE MONDAY LOOKS ABOUT A
CATEGORY COOLER THAN SUNDAY FOR MAX TEMPS. NOT SURE WHY GUIDANCE
HIGHS ARE SO WARM ON MONDAY AND UNDERCUT THEM. SUNDAY LOOKS TO BE
THE WARMER OF THE TWO DAYS. /MJF
&&
.AVIATION...
VFR CONDS EXPECTED ACROSS THE AREA THRU 18Z TODAY WITH A NOTABLE
EXCEPTION. LIFR TO VLIFR CONDS IN FOG HAVE DEVELOPED OVER PARTS OF
SW MN BEHIND THE DEPARTING COMPLEX OF THUNDERSTORMS. THE FOG IS
LIKELY RELATIVELY SHALLOW AND SHOULD BEGIN TO BURN OFF BY MID
MORNING. SOME OF THE FOG MAY LEAK INTO THE BROOKINGS SD VCNTY BEFORE
DISSIPATING. OTHERWISE SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY OVER SOUTHEASTERN SOUTH
DAKOTA...MAINLY AFTER 20Z...PUSHING TO THE SOUTH AND EAST THROUGH
THE EVENING. MVFR CIGS AND VISBYS WILL BE POSSIBLE IN ANY
THUNDERSTORMS ACTIVITY THAT OCCURS. /JM
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
IAZ001>003-012>014.
MN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT
FOR SDZ039-040-054>056-060>062-065>067.
&&Hazardous weather outlook, Jun 26, 10:21 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT SAT JUN 26 2010
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1121 AM CDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS TODAY. ISOLATED STORMS
ARE POSSIBLE LATE THIS MORNING INTO EARLY THIS AFTERNOON ALONG
HIGHWAY 14 FROM HURON TO BROOKINGS. THESE STORMS WILL BE CAPABLE
OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS AND WIND GUSTS
IN EXCESS OF 60 MPH. A WARM FRONT WILL DEVELOP ALONG HIGHWAY 34
OR JUST SLIGHTLY NORTH AND BECOME THE FOCUS FOR THUNDERSTORM
DEVELOPMENT AFTER 3PM. THESE STORMS WILL QUICKLY BECOME SEVERE
PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS AND TORNADOES.
STORMS WILL DEVELOP ALONG A COLD FRONT AFTER 4 PM ALONG A COLD
FRONT EXTENDING FROM MADISON TO LAKE ANDES. THESE STORMS WILL
ALSO BE SEVERE PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS AND
ISOLATED TORNADOES. AS THESE STORMS SHIFT EAST....THEY ARE
EXPECTED TO EVOLVE INTO A SQUALL LINE WITH DAMAGING WIND OF 60 TO
80 MPH AND HAIL TO THE SIZE OF GOLF BALLS.
FLOODING...
FLOODING IS EXPECTED TO CONTINUE FOR AT LEAST THE NEXT SEVERAL
DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN
SOUTHEAST SOUTH DAKOTA...AS WELL AS PORTIONS OF THE LITTLE SIOUX
RIVER IN NORTHWEST IOWA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR
THE FORESEEABLE FUTURE. AREAL FLOODING ALSO CONTINUES IN EAST
CENTRAL SOUTH DAKOTA FROM PREVIOUS HEAVY RAINFALL. ANY ADDITIONAL
RAIN FROM THUNDERSTORMS TODAY INTO TONIGHT MAY FURTHER AGGRAVATE
FLOODING CONDITIONS. A FLASH FLOOD WATCH HAS BEEN POSTED TONIGHT
FOR MUCH OF EAST CENTRAL AND SOUTHEAST SOUTH DAKOTA...SOUTHWEST
MINNESOTA AND EXTREME NORTHWEST IOWA FOR THIS ANTICIPATED
RAINFALL.
EXCESSIVE TEMPERATURES...
THE HEAT INDEX MAY APPROACH 105 DEGREES THIS AFTERNOON THROUGH
MUCH OF NORTHWEST IOWA...EXTREME SOUTHEAST SOUTH DAKOTA...AND
EXTREME NORTHEAST NEBRASKA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL LIKELY DEVELOP OVER NORTHEAST AND EAST CENTRAL
SOUTH DAKOTA SATURDAY AFTERNOON. STORMS ARE THEN EXPECTED TO MOVE
ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND
NORTHWEST IOWA SATURDAY EVENING. SOME THUNDERSTORMS ARE EXPECTED
TO BE SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...STRONG
WINDS...AND TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THROUGH MIDNIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
BT
Event by event
30 hail, 15 thunderstorm wind, 6 flash flood, 2 tornado. Local standard time, as filed.
Hail, Beadle
- When
- June 26, 10:25 AM CST
- Where
- Beadle County, 8.29 mi S of Wessington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.330, -98.680
Large hail covered the ground. Crop damage was suspected, but the amount of crop damage was not known.
Hail, Beadle
- When
- June 26, 11:09 AM CST
- Where
- Beadle County, 0.49 mi W of Huron
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.350, -98.230
Hail, Beadle
- When
- June 26, 11:14 AM CST
- Where
- Beadle County, 0.69 mi S of (Hon)huron Arpt
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.370, -98.230
Hail at the state fairgrounds was mostly pea to marble size, but a few stones as large as golf balls fell.
Hail, Beadle
- When
- June 26, 11:31 AM CST
- Where
- Beadle County, 2.13 mi SSW of Cavour
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.350, -98.010
Hail size varied from marble to ping pong ball.
Hail, Beadle
- When
- June 26, 11:31 AM CST
- Where
- Beadle County, 2.47 mi W of Cavour
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.380, -98.050
Hail, Kingsbury
- When
- June 26, 11:53 AM CST
- Where
- Kingsbury County, Iroquois
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.370, -97.850
Hail, Kingsbury
- When
- June 26, 12:05 PM CST to 12:40 PM CST
- Where
- Kingsbury County, 4.01 mi W of De Smet to 3.72 mi WNW of Lake Preston Arpt
- Measured
- 2.75 in hail
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 44.390, -97.630
Widespread large hail, with numerous stones to baseball size, fell along a narrow path several miles long which included the town of De Smet. The hail heavily damaged numerous vehicles, denting vehicle bodies and smashing or cracking windows, and also heavily damaged roofs on homes and other buildings. Damage to siding and to windows on buildings was limited because the hail was accompanied by light winds. The hail damaged lights at the Laura Ingalls Wilder Pageant site. One large hailstone punched a hole in the roof of a metal building. Crop damage was suspected in the area, but the amount of crop damage was not known.
Hail, Kingsbury
- When
- June 26, 12:48 PM CST to 12:53 PM CST
- Where
- Kingsbury County, 1.63 mi ENE of Lake Preston
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.380, -97.340
Large hail varied from quarter to baseball size. The hail damaged several vehicles, but the amount of damage was not known.
Hail, Kingsbury
- When
- June 26, 1:10 PM CST
- Where
- Kingsbury County, 2.41 mi NW of Arlington
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.390, -97.170
Hail was mostly small with a few stones up to golf ball size.
Hail, Brookings
- When
- June 26, 1:59 PM CST
- Where
- Brookings County, 7.52 mi NNE of Bruce
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.530, -96.820
Hail, Kingsbury
- When
- June 26, 2:49 PM CST
- Where
- Kingsbury County, 3.49 mi N of Badger
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.530, -97.190
Hail, Douglas
- When
- June 26, 3:19 PM CST
- Where
- Douglas County, 4.27 mi NW of Delmont
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.320, -98.220
Hail, Beadle
- When
- June 26, 4:18 PM CST
- Where
- Beadle County, 0.69 mi N of Huron
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.360, -98.220
Large hail up to baseball size consisted mostly of smaller stones.
Hail, Beadle
- When
- June 26, 4:24 PM CST
- Where
- Beadle County, 1.63 mi ESE of (Hon)huron Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.370, -98.200
Flash Flood, Beadle
- When
- June 26, 4:25 PM CST to 6:00 PM CST
- Where
- Beadle County, 1.21 mi NW of (Hon)huron Arpt to 2.56 mi SW of Huron
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.390, -98.250
Heavy rain caused flash flooding of numerous roads in the city of Huron.
Hail, McCook
- When
- June 26, 4:26 PM CST
- Where
- McCook County, 5.29 mi WSW of Bridgewater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.510, -97.590
Hail, Beadle
- When
- June 26, 4:27 PM CST
- Where
- Beadle County, 9.19 mi SSE of Huron
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.230, -98.140
Tornado, Hutchinson
- When
- June 26, 4:27 PM CST to 4:28 PM CST
- Where
- Hutchinson County, 6.29 mi NE of Wolf Creek to 6.32 mi NE of Wolf Creek
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 43.420, -97.540
A brief tornado caused no reported damage.
Thunderstorm Wind, Beadle
- When
- June 26, 4:27 PM CST
- Where
- Beadle County, 9.19 mi SSE of Huron
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.230, -98.140
Thunderstorm winds caused an unknown amount of tree damage.
Hail, Miner
- When
- June 26, 4:30 PM CST
- Where
- Miner County, 1.47 mi NNW of Fedora
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.040, -97.790
Tennis ball size hail caused an unknown amount of damage to vehicles, windows, and crops. The hail was accompanied by estimated 50 mph wind gusts and heavy rain.
Hail, Beadle
- When
- June 26, 4:39 PM CST
- Where
- Beadle County, 2.09 mi WSW of Cavour
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.370, -98.040
Thunderstorm Wind, Sanborn
- When
- June 26, 4:40 PM CST
- Where
- Sanborn County, 3.72 mi NE of Forestburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.060, -98.050
Thunderstorm winds caused tree damage, including several branches blown down.
Hail, Miner
- When
- June 26, 4:48 PM CST to 5:07 PM CST
- Where
- Miner County, 0.5 mi E of Carthage
- Measured
- 1.75 in hail
- Property damage
- $70,000
- Reported by
- Trained Spotter
- Coordinates
- 44.170, -97.710
Hail to golf ball size caused heavy damage to vehicles, roofs, siding, and windows. The hail was accompanied by 40 mph winds. The hail caused local crop damage, but the amount of crop damage was not known.
Hail, McCook
- When
- June 26, 4:54 PM CST
- Where
- McCook County, 4.18 mi S of Canistota
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.540, -97.290
Large hail was accompanied by 25 mph winds.
Flash Flood, Kingsbury
- When
- June 26, 4:59 PM CST to 7:00 PM CST
- Where
- Kingsbury County, 1.7 mi NW of Iroquois to 2.03 mi SSW of Iroquois
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.390, -97.870
Heavy rain caused flash flooding of roads.
Tornado, Miner
- When
- June 26, 5:02 PM CST to 5:04 PM CST
- Where
- Miner County, 0.5 mi W of Carthage to 0.25 mi W of Carthage
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 44.170, -97.730
A brief rain wrapped tornado caused no reported damage.
Thunderstorm Wind, Minnehaha
- When
- June 26, 5:15 PM CST
- Where
- Minnehaha County, 4.15 mi S of Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.570, -96.950
Thunderstorm winds caused tree damage. The winds were accompanied by heavy rain.
Thunderstorm Wind, Minnehaha
- When
- June 26, 5:15 PM CST
- Where
- Minnehaha County, Humboldt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.650, -97.070
Thunderstorm winds caused tree damage, including at least one large tree uprooted.
Hail, Minnehaha
- When
- June 26, 5:22 PM CST
- Where
- Minnehaha County, 0.5 mi W of Hartford
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.630, -96.960
Large hail accompanied by damaging winds caused an unknown amount of damage to vehicles, homes, and crops.
Thunderstorm Wind, Minnehaha
- When
- June 26, 5:22 PM CST
- Where
- Minnehaha County, 0.5 mi W of Hartford
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.630, -96.960
Damaging winds, accompanied by large hail, caused an unknown amount of damage to trees, homes, and crops.
Thunderstorm Wind, Minnehaha
- When
- June 26, 5:28 PM CST
- Where
- Minnehaha County, 0.85 mi SE of Crooks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.660, -96.810
Thunderstorm winds caused tree damage, including a few branches blown down. The winds were accompanied by dime size hail.
Hail, Minnehaha
- When
- June 26, 5:28 PM CST
- Where
- Minnehaha County, 0.85 mi SE of Crooks
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.660, -96.810
Dime size hail was accompanied by damaging winds.
Thunderstorm Wind, Minnehaha
- When
- June 26, 5:31 PM CST
- Where
- Minnehaha County, 0.85 mi NE of Norton Acres
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.590, -96.710
Thunderstorm winds blew down power poles.
Thunderstorm Wind, Minnehaha
- When
- June 26, 5:31 PM CST
- Where
- Minnehaha County, 2.88 mi NW of (Fsd)joe Foss Fld Si
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.610, -96.770
Thunderstorm winds rolled over a motor home at the intersection of Interstates 29 and 90. Four people were trapped in the motor home, but no injuries were reported.
Hail, Turner
- When
- June 26, 5:35 PM CST
- Where
- Turner County, 3.25 mi NW of Parker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.430, -97.180
Hail, Minnehaha
- When
- June 26, 5:35 PM CST
- Where
- Minnehaha County, 0.85 mi SE of Crooks
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.660, -96.810
Hail, Turner
- When
- June 26, 5:35 PM CST
- Where
- Turner County, 4.18 mi N of Parker
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.460, -97.120
Hail, Yankton
- When
- June 26, 5:51 PM CST to 6:00 PM CST
- Where
- Yankton County, 1.71 mi SE of Napa to 1.47 mi NNW of Yankton
- Measured
- 1.75 in hail
- Reported by
- Newspaper
- Coordinates
- 42.900, -97.400
Hail ranging from pea to golf ball size caused scattered damage to vehicles. The amount of damage was not known.
Thunderstorm Wind, Lincoln
- When
- June 26, 6:06 PM CST
- Where
- Lincoln County, 0.5 mi W of Tea
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 43.450, -96.840
Thunderstorm winds heavily damaged a house and garage, and caused heavy tree damage. The winds also blew down power poles and lines. Three house fires were reported; it was not known if the fires were started by downed power lines or by lightning.
Flash Flood, Brookings
- When
- June 26, 6:07 PM CST to 8:30 PM CST
- Where
- Brookings County, 3.23 mi NW of Brookings to 2.86 mi S of (Bkx)brookings Muni
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 44.350, -96.830
Heavy rain caused widespread street flooding in the city of Brookings. Water on numerous roads was high enough to block the roads, with the water quite deep on several underpasses. Yards, several basements, fields, parks, and part of a golf course were also flooded. .
Thunderstorm Wind, Minnehaha
- When
- June 26, 6:14 PM CST
- Where
- Minnehaha County, 0.69 mi N of (Fsd)joe Foss Fld Si
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.590, -96.730
Hail, Clay
- When
- June 26, 6:16 PM CST to 6:26 PM CST
- Where
- Clay County, 0.86 mi SW of Wakonda
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -97.110
Thunderstorm Wind, Lincoln
- When
- June 26, 6:20 PM CST
- Where
- Lincoln County, 3.49 mi N of Tea
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.500, -96.820
Thunderstorm winds caused tree damage, including several branches blown down.
Thunderstorm Wind, Minnehaha
- When
- June 26, 6:20 PM CST
- Where
- Minnehaha County, 1.65 mi ENE of Norton Acres
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.590, -96.690
Thunderstorm winds snapped a power pole at the intersection of Interstate 229 and Benson Road.
Thunderstorm Wind, Lincoln
- When
- June 26, 6:25 PM CST to 6:29 PM CST
- Where
- Lincoln County, Harrisburg to 2.56 mi SE of Shindler
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.430, -96.700
Thunderstorm winds caused significant shingle and other roof damage to homes, blew down power lines, and caused widespread tree damage, including several large trees blown down. Damage was caused to several homes by falling trees and tree debris. The winds also pushed a heavy parked camper off its supports.
Flash Flood, Lincoln
- When
- June 26, 6:30 PM CST to 8:30 PM CST
- Where
- Lincoln County, 3.49 mi N of Tea to 2.88 mi NE of Tea
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.500, -96.820
Heavy rain caused flash flooding of streets and basements in and near the southern part of Sioux Falls. Several cars stalled attempting to move on flooded streets.
Thunderstorm Wind, Lincoln
- When
- June 26, 6:30 PM CST
- Where
- Lincoln County, 2.81 mi N of Canton Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.360, -96.580
Thunderstorm winds caused tree damage, including large limbs blown down.
Flash Flood, Minnehaha
- When
- June 26, 6:36 PM CST to 8:30 PM CST
- Where
- Minnehaha County, 1.38 mi N of Sioux Falls to 2.86 mi SE of South Sioux Falls
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.550, -96.730
Heavy rain caused flash flooding of several streets and basements. Several cars stalled in high water at intersections.
Hail, Clay
- When
- June 26, 6:52 PM CST
- Where
- Clay County, 7.86 mi NNE of Dalesburg
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 43.080, -96.840
Large hail was accompanied by estimated 60 mph wind gusts.
Thunderstorm Wind, Clay
- When
- June 26, 6:52 PM CST
- Where
- Clay County, 7.86 mi NNE of Dalesburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 43.080, -96.840
Thunderstorm winds caused minor tree damage. The winds were accompanied by quarter size hail.
Hail, Lincoln
- When
- June 26, 7:20 PM CST
- Where
- Lincoln County, 2.13 mi SSE of Norway Center
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.090, -96.620
Hail, Lincoln
- When
- June 26, 7:40 PM CST
- Where
- Lincoln County, 3.79 mi ESE of Moe
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 43.130, -96.550
Flash Flood, Minnehaha
- When
- June 26, 7:45 PM CST to 9:00 PM CST
- Where
- Minnehaha County, 2.59 mi WNW of Booge to 1.02 mi WNW of Valley Spgs
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.660, -96.520
Heavy rain caused flash flooding of rural roads, and small streams in the area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Iowa, June 26 to 27, 2010$1.1 million · 65 kt wind · 20 events
- Hail in South Dakota, June 26, 2010$1.6 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010$210,000 · EF0 · 39 events
- Excessive Heat in Missouri, June 26 to 27, 201010 injured · 4 events
- Flash Flood and Hail in North Carolina, June 26, 2010$290,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strikes in Georgia, June 26, 2010$277,000 · 3 events
- Hail and Damaging Winds in Tennessee, June 26, 2010$178,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, June 26, 2010$117,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 26, 2010$98,000 · 70 kt wind · 13 events
- Flash Flooding and Hail in South Dakota, June 26, 2010$50,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Minnesota, June 26, 2010$25,000 · 1.25 in hail · 16 events
- Tornadoes and Hail in Minnesota, June 26, 2010EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 246161, 246185, 246187, 246189, 246190, 246191, 246196, 246198, 246201, 246203, 246206, 246208, 246217, 246222, 246224, 246225, 246227, 246229, 246231, 246233, 246237, 246240, 246382, 246391, 246396, 246400, 246402, 246415, 246404, 246409, 246418, 246419, 246422, 246423, 246424, 246427, 246429, 246437, 246447, 246457, and more.